Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 121, NWS Houston/Galveston, TX

June 4, 2004Galveston County, Harris County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 4, 2004, 7:06 PM CDT for Galveston County, Harris County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2004, 7:06 PM CDT (00:06 UTC)
Expired
Jun 4, 2004, 7:45 PM CDT
In force
39 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Galveston County, TX, Harris County, TX

The radar

The Houston radar (KHGX), 12 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2548 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:00 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 4, 3:00 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT FRI JUN 4 2004

.DISCUSSION...
BASED ON RADAR TRENDS ACROSS NORTH TEXAS...HAVE DECIDED TO BUMP
POPS UP A LITTLE TONIGHT ACROSS THE NW ZONES AND ADD THE MENTION
OF SVR TSTM POSSIBILITY TO THE NORTHERN ZONES OF SE TX FOR TONIGHT.
EXPECT ACTIVITY NW OF THE AREA TO CONTINUE TO INCREASE IN
INTENSITY AND MOVE SE.

.PREV DISCUSSION...
ISOLATED SHOWERS AND TSTMS ARE DEVELOPING AS CONVECTIVE TEMPS
HAVE BEEN REACHED (AROUND 90). EXPECT ACTIVITY TO CONTINUE TO
INCREASE ACROSS THE AREA THE REMAINDER OF THIS AFT.

THE CHC OF RAIN PORTION OF THE FORECAST IS DIFFICULT FOR THE
NEXT FEW PDS...MAINLY BECAUSE OF THE CHALLENGE IN TIMING
DISTURBANCES AND POSSIBLE TSTM ACTIVITY FROM THE NW. BELIEVE THAT
ORGANIZED TSTMS WILL DEVELOP DURING THE NEXT COUPLE OF HOURS
NEAR WICHITA FALLS AND PROPAGATE SE. FOR THIS REASON...WILL
PLACE HIGH CHC POPS ACROSS THE NORTHERN ZONES AND SLIGHTLY
LOWER POPS ACROSS THE REMAINDER OF THE AREA TONIGHT. A SERIES
OF DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE AREA FROM NW
TO SE THROUGH SUNDAY. SO...WILL CONTINUE TO ADVERTISE CHC
POPS THROUGH THIS TIME PERIOD. FLOW PATTERN BEGINS TO CHANGE
SUN NIGHT AS A LARGE SCALE TROF DIGS IN THE WESTERN U.S.
A MESSY (EMBEDDED DISTURBANCES) RIDGE WILL TEMPORARILY
BUILD DOWNSTREAM OF THIS FEATURE. FOR THE EXTENDED...WILL
ADVERTISE SLIGHTLY HIGHER TEMPS AND CHC POPS FOR THE AFT
HOURS AND SLIGHT CHC POPS FOR THE OVERNIGHT PDS.
&&

.HGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  71 90 73 91 74 / 50 40 30 30
HOUSTON (IAH)          73 90 74 91 74 / 30 40 30 30
GALVESTON (GLS)        77 88 78 87 78 / 30 40 30 30
&&

33/41
Hazardous weather outlook, Jun 4, 3:15 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
315 PM CDT FRI JUN 4 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-051200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
315 PM CDT FRI JUN 4 2004

...SEVERE THUNDERSTORMS POSSIBLE TONIGHT ALONG AND NORTH OF A BRENHAM
TO HUNTSVILLE TO LIVINGSTON LINE...

.DAY ONE...TONIGHT.
AN AREA OF SHOWERS AND THUNDERSTORMS LOCATED ACROSS NORTH TEXAS
MAY MOVE SOUTHEAST INTO THE NORTHERN PORTIONS OF SOUTHEAST
TEXAS TONIGHT. IT IS POSSIBLE THAT THESE THUNDERSTORMS WILL REACH
SEVERE LEVELS ACROSS THE NORTHERN PORTIONS OF SOUTHEAST TEXAS.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY WEATHER THREATS.

LOCALLY HEAVY RAINFALL IS POSSIBLE THE REMAINDER OF THIS AFTERNOON
AND INTO THE EVENING HOURS AS SLOW MOVING STORMS CONTINUE TO DEVELOP
WITH DAYTIME HEATING. AVERAGE RAINFALL AMOUNTS ARE EXPECTED TO BE
1/4 TO 1/2 INCH...WITH ISOLATED AREAS POSSIBLY SEEING 2 TO 3
INCHES OF RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AS AN UPPER LEVEL
IMPULSE MOVES ACROSS THE AREA. IF ANY SEVERE WEATHER DEVELOPS...STRONG
DAMAGING WINDS WILL BE THE PRIMARY THREAT. RAIN CHANCES ARE EXPECTED
TO DECREASE ON SUNDAY. INCREASING WESTERN GULF OF MEXICO MOISTURE MAY
RESULT IN BETTER RAIN CHANCES FOR MONDAY THROUGH THURSDAY. HOWEVER...
NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:09 PM CDTSpecial Marine WarningHGX2 hr
Jun 4, 8:58 PM CDTSevere Thunderstorm WarningHGXFort Bend47 min
Jun 4, 9:29 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington46 min
Jun 4, 10:18 PM CDTSevere Thunderstorm WarningHGXAustin, Waller42 min
Jun 4, 11:22 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado38 min
Jun 5, 1:04 AM CDTFlash Flood WarningHGXAustin, Waller3 hr
Jun 5, 4:05 AM CDTSevere Thunderstorm WarningHGXJackson55 min
Jun 5, 4:54 AM CDTSpecial Marine WarningHGX96 min
Jun 5, 4:27 PM CDTSpecial Marine WarningHGX2 hr
Jun 5, 4:54 PM CDTSevere Thunderstorm WarningHGXGalveston36 min
Jun 5, 5:30 PM CDTFlash Flood WarningHGXGalveston2 hr
Jun 5, 5:37 PM CDTSevere Thunderstorm WarningHGXBrazoria38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.